Antidepressant Relief From Neuropathy


 

 

Photo credit: Google Image

Some patients experience neuropathy as a result of chemo therapy. Their hands and feet are numb, tingle and have a burning sensation. Neuropathy can develop anywhere from weeks to years after treatment. The majority of cases completely resolve. Just as they manifested, the damaged nerves can take weeks to years to heal. It can take longer for the feet on taller people to heal because the feet are the furthest away from nerves on the spine.

Currently, the antidepressant Cymbalta (duloxetime) is approved for treating diabetic peripheral neuropathy. According to a stage three study, Cymbalta has also proven effective in treating chemo therapy induced peripheral neuropathy (CIPN). The drug didn’t work for everyone, and the most common side effect was fatigue. For more on this study, Antidepressant Works in Treating Painful Neuropathy: http://www.curetoday.com/index.cfm/fuseaction/article.show/id/2/article_id/1940 

Another option for helping deal with CIPN could be Neurontin (gabapentin). It also has some side effects, but with gradual increase of dose, the body adjusts, and the side effects tend to be minor.

Related Posts:

https://cancerwhattodoorsay.wordpress.com/2011/12/08/neuropathy/

https://cancerwhattodoorsay.wordpress.com/2011/12/12/neuropathy-continued/

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s